Alert archive / California / High Wind Watches in 2017
High Wind Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Jan 20, 2017, 12:51 PM PST for 11 counties in California. It took effect at Jan 21, 2017, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 12:51 PM PST (20:51 UTC)
- In effect from
- Jan 21, 2017, 7:00 PM PST
- Expired
- Jan 21, 2017, 4:12 AM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 746 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WWUS76 KMTR 202051 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1251 PM PST FRI JAN 20 2017 ...STRONG WINDS EXPECTED SATURDAY NIGHT THROUGH SUNDAY MORNING... .THE THIRD IN A SERIES OF COLD FRONTS IS EXPECTED TO IMPACT THE AREA THIS WEEKEND BRINGING ANOTHER PERIOD OF STRONG SOUTHERLY WINDS AHEAD OF AND WITH THE FRONTAL PASSAGE. WIND SPEEDS IN EXCESS OF 40 TO 50 MPH WILL BE POSSIBLE WITH HIGHER GUSTS. THE STRONGEST WINDS ARE MOST LIKELY IN THE HIGHER TERRAIN AND NEAR THE COAST...HOWEVER STRONG WINDS WILL BE POSSIBLE THROUGHOUT THE DISTRICT WITH THE FRONTAL PASSAGE. CAZ505>507-211100- /O.NEW.KMTR.HW.A.0003.170122T0300Z-170122T1800Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... SANTA ROSA...SOUTH SANTA ROSA...NAPA...SAN RAFAEL...PETALUMA... NOVATO...ROHNERT PARK...ANGWIN...LAGUNITAS-FOREST KNOLLS... WOODACRE 1251 PM PST FRI JAN 20 2017 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TIMING...FROM 8 PM SATURDAY EVENING UNTIL 10 AM SUNDAY. * WINDS...SUSTAINED SOUTHERLY WINDS FROM 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE...STRONGEST NEAR THE COAST AND IN THE COASTAL HILLS OF MARIN AND SONOMA. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES WILL BE POSSIBLE. DRIVING OF HIGH PROFILE VEHICLES WILL BE IMPACTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ006-508>513-516>518-528>530-211100- /O.NEW.KMTR.HW.A.0003.170122T0600Z-170122T1800Z/ SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SAN FRANCISCO...OAKLAND...FREMONT... HAYWARD...DALY CITY...BERKELEY...PACIFICA...CONCORD...ANTIOCH... LIVERMORE...WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON... BLACKHAWK...SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY... SAN JOSE...GREENFIELD...KING CITY...SALINAS...SANTA CRUZ... WATSONVILLE...LIVE OAK...SEASIDE...MONTEREY...MARINA 1251 PM PST FRI JAN 20 2017 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * TIMING...11 PM SATURDAY EVENING UNTIL 10 AM SUNDAY. * WINDS...SUSTAINED SOUTHERLY WINDS FROM 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE....STRONGEST NEAR THE COAST AND IN THE HIGHER TERRAIN. * IMPACTS...DOWNED TREES...LIMBS AND POWERLINES WILL BE POSSIBLE. DRIVING OF HIGH PROFILE VEHICLES WILL BE IMPACTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
805 WWUS76 KMTR 211212 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 412 AM PST SAT JAN 21 2017 ...STRONG TO VERY STRONG WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING... .A STRONG COLD FRONT WILL PUSH TROUGH THE REGION LATE TONIGHT INTO SUNDAY AND WILL RESULT IN STRONG TO VERY STRONG SOUTHERLY WINDS AHEAD OF AND ALONG THE FRONTAL PASSAGE. WIND SPEEDS IN EXCESS OF 40 TO 50 MPH WILL BE POSSIBLE AT TIMES WITH GUSTS LIKELY EXCEEDING 60 MPH. THE STRONGEST WINDS ARE MOST LIKELY NEAR THE COAST AND IN HIGHER ELEVATIONS...HOWEVER STRONG WINDS WILL BE POSSIBLE THROUGHOUT THE ENTIRE REGION. CAZ006-509-511-512-517-518-528>530-212300- /O.UPG.KMTR.HW.A.0003.170122T0600Z-170122T1800Z/ /O.NEW.KMTR.HW.W.0003.170122T0600Z-170122T1800Z/ SAN FRANCISCO-SAN FRANCISCO PENINSULA COAST- EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- INCLUDING THE CITIES OF...SAN FRANCISCO...PACIFICA...BLACKHAWK... SCOTTS VALLEY...BOULDER CREEK...DAY VALLEY...SALINAS... SANTA CRUZ...WATSONVILLE...LIVE OAK...SEASIDE...MONTEREY...MARINA 412 AM PST SAT JAN 21 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO SUNDAY MORNING. * WINDS...SUSTAINED SOUTHERLY WINDS 35 TO 50 MPH WITH GUSTS GREATER THAN 60 MPH...STRONGEST NEAR THE COAST AND IN HIGHER ELEVATIONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. SINCE THE SOILS ARE SATURATED...THERE IS A HEIGHTENED POTENTIAL FOR DOWNED TREES AND POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ505-507-212300- /O.UPG.KMTR.HW.A.0003.170122T0300Z-170122T1800Z/ /O.NEW.KMTR.HW.W.0003.170122T0600Z-170122T1800Z/ COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS- INCLUDING THE CITIES OF...TAMALPAIS-HOMESTEAD...SAUSALITO... ANGWIN...LAGUNITAS-FOREST KNOLLS...WOODACRE 412 AM PST SAT JAN 21 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO SUNDAY MORNING. * WINDS...SUSTAINED SOUTHERLY WINDS 35 TO 50 MPH WITH GUSTS GREATER THAN 60 MPH...STRONGEST NEAR THE COAST AND IN HIGHER ELEVATIONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. SINCE THE SOILS ARE SATURATED...THERE IS A HEIGHTENED POTENTIAL FOR DOWNED TREES AND POWER OUTAGES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ508-510-513-516-212300- /O.UPG.KMTR.HW.A.0003.170122T0600Z-170122T1800Z/ /O.NEW.KMTR.WI.Y.0006.170122T0600Z-170122T1800Z/ SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- INCLUDING THE CITIES OF...OAKLAND...FREMONT...HAYWARD... DALY CITY...BERKELEY...CONCORD...ANTIOCH...LIVERMORE... WALNUT CREEK...PLEASANTON...PITTSBURG...SAN RAMON...SAN JOSE... GREENFIELD...KING CITY 412 AM PST SAT JAN 21 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO SUNDAY MORNING. * WINDS...SUSTAINED SOUTHERLY WINDS 20 TO 35 MPH WITH LOCAL GUSTS GREATER THAN 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. SINCE THE SOILS ARE SATURATED...THERE IS A HEIGHTENED POTENTIAL FOR DOWNED TREES AND POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ506-212300- /O.UPG.KMTR.HW.A.0003.170122T0300Z-170122T1800Z/ /O.NEW.KMTR.WI.Y.0006.170122T0600Z-170122T1800Z/ NORTH BAY INTERIOR VALLEYS- INCLUDING THE CITIES OF...SANTA ROSA...SOUTH SANTA ROSA...NAPA... SAN RAFAEL...PETALUMA...NOVATO...ROHNERT PARK 412 AM PST SAT JAN 21 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO SUNDAY MORNING. * WINDS...SUSTAINED SOUTHERLY WINDS 20 TO 35 MPH WITH LOCAL GUSTS GREATER THAN 45 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. SINCE THE SOILS ARE SATURATED...THERE IS A HEIGHTENED POTENTIAL FOR DOWNED TREES AND POWER OUTAGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Jan 20, 9:21 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 20, 9:21 AM PST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
921 AM PST Fri Jan 20 2017
.SYNOPSIS...A cold front is currently exiting the district but
scattered showers are expected to continue today in the unstable
airmass behind the front. In addition, isolated thunderstorms
will be possible. A few showers will then linger into Saturday
morning with another, likely wetter system arriving late Saturday
into Sunday. Given the antecedent conditions from recent rainfall,
this system will have the potential to result in additional
flooding concerns across portions of the region. Showers will then
linger behind this cold front into Monday with dry conditions
returning by Tuesday.
&&
.DISCUSSION...as of 9:21 AM PST Friday...A fast-moving but robust
cold front moved across the district overnight and this morning,
bringing moderate to heavy rains and gusty winds. Right now, the
front has exited the CWA, but there are showers behind the front
in the unstable airmass. KMUX radar is showing several impressive
echoes just off the San Mateo coast and moving across towards the
San Francisco Bay. This shower activity will persist through the
day and gradually taper off overnight. Wind speeds have decreased
and the wind advisory will be allowed to expire at 10 am, if not
cancelled before then.
By Saturday late morning/early afternoon, showers will likely be
ended with a bit of a break in precipitation for a good portion
of the region.
The next system in this series remains on track to impact the
area from late Saturday into Sunday morning. This system appears
to have a deeper moisture tap with PWAT values forecast to range
between 1 to 1.25 inches. Given this, expecting rainfall amounts
to be greater than the previous two systems which will likely
lead to a greater threat for flooding issues. Additional rainfall
amounts from Saturday into Sunday will range from 0.75 to 1.25
inches in most urban areas and upwards of 2 inches in the North
Bay Valleys. Meanwhile, the coastal ranges and North Bay Mountains
will likely see 2 to 4 inches with isolated amounts upwards of 6
inches. Thus, a Flash Flood Watch will likely be considered for
portions of the district if the forecast models remain consistent,
especially considering a few creeks went to flood stage with last
night's storm. Along with the additional rainfall, southerly winds
will also increase and become gusty at times ahead of the frontal
boundary that will sweep through late Saturday night into early
Sunday morning.
Showers will then likely linger into Sunday night and even through
much of the day Monday as the main mid/upper level low drops
southward down along the northern California coast. By Tuesday, the
trough will shift inland while a ridge begins to develop off of
the West Coast. This ridge will maintain dry weather conditions
through the remainder of next week with temperatures near seasonal
averages.
&&
.AVIATION...As of 5:03 AM PST Friday...A very strong and fast moving
cold front is pressing eastward across the forecast area this morning
accompanied by heavy rain and wind. Pressure falls along the coastal
waters and over land have been commonly 2-3 mb per hour since late
last evening /pressure falling rapidly/. Cold unstable air is quickly
moving in this morning, expect a continuation of heavy showers and
t-storm development through this morning and afternoon. IR imagery
shows lots of open cellular clouds to our W-NW, a signature of plenty
instability to arrive today.
Vicinity of KSFO....Airport weather warning valid through 15z, may
need to extend warning if winds remain strong and gusty. Model guidance
indicates possible lull then re-energized westerly winds developing
later this morning into the afternoon. Expect downpours and possible
additional t-storms with reduced visibilities and ceilings to MVFR
possibly briefly IFR visibilities.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Strong and gusty southeast winds prior to
cold front moving through early this morning. MVFR possibly briefly
IFR visibilities in downpours and t-storms.
&&
.MARINE...as of 8:56 AM PST Friday...Strong southerly gale force
winds will continue across the coastal waters through this morning
ahead of an approaching cold front. As a result rough and
hazardous seas will continue through today. After the front passes
this morning winds will shift to the west but remain moderate and
gusty. Winds will increase again Saturday night as another frontal
system approaches. Very large swells arrive Friday afternoon with
swell heights building to 25 to 30 feet Friday night and Saturday.
Rogue waves of 30 feet or greater are possible during this
timeframe.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...Wind Advisory...CAZ006-505-507-509-511-512-517-518-529-530
High Surf Warning...CAZ006-505-509-529-530
SCA...Mry Bay
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Rough Bar Advisory for SF Bar
SCA...SF Bay
&&
PUBLIC FORECAST: Sims
AVIATION: Canepa
MARINE: CW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:01 PM PST | Gale Warning | MTR | 10 hr | |
| Jan 19, 9:01 PM PST | Small Craft Advisory | MTR | 42 hr | |
| Jan 20, 1:26 AM PST | Areal Flood Advisory | MTR | Marin, Sonoma | 3 hr |
| Jan 20, 3:02 AM PST | Special Marine Warning | MTR | 43 min | |
| Jan 20, 3:39 AM PST | Special Weather Statement | MTR | San Mateo | 36 min |
| Jan 20, 4:07 AM PST | Special Marine Warning | MTR | 23 min | |
| Jan 20, 4:14 AM PST | Special Weather Statement | MTR | Alameda, Contra Costa, San Mateo | 31 min |
| Jan 20, 4:49 AM PST | Flash Flood Warning | MTR | Sonoma | 4 hr |
| Jan 20, 5:27 AM PST | Areal Flood Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Jan 20, 6:38 AM PST | Flash Flood Warning | MTR | Santa Cruz | 6 hr |
| Jan 20, 7:08 AM PST | Flash Flood Warning | MTR | Santa Clara | 6 hr |
| Jan 20, 7:31 AM PST | Areal Flood Warning | MTR | Santa Cruz | 12 hr |
| Jan 20, 7:55 AM PST | Areal Flood Warning | MTR | Sonoma | 18 hr |
| Jan 20, 12:20 PM PST | Flash Flood Warning | MTR | San Benito | 4 hr |
| Jan 20, 1:27 PM PST | Flash Flood Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 3 days |
| Jan 20, 2:33 PM PST | Gale Watch | MTR | 14 hr | |
| Jan 20, 2:33 PM PST | Gale Warning | MTR | 42 hr | |
| Jan 20, 3:51 PM PST | Areal Flood Advisory | MTR | San Benito, Santa Clara | 70 hr |
| Jan 20, 3:56 PM PST | Areal Flood Warning | MTR | San Benito, Santa Clara | 72 hr |
Nearby
High Wind Watches in California, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.